North Carolina, 2016Damaging Wind in North Carolina, May 3, 2016
May 3, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm associated with a frontal boundary produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm associated with a frontal boundary produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 3, 3:41 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, May 3, 3:41 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE MAY 3 2016
.SYNOPSIS...
A COLD FRONT WITH WEAK AREAS OF LOW PRESSURE MOVING NORTHEAST
ALONG THE BOUNDARY...WILL SLOWLY SINK SOUTHEAST ACROSS THE AREA
AND TO THE COAST THIS EVENING INTO WEDNESDAY MORNING. UNSETTLED
WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY...AS AN UPPER AIR
LOW PRESSURE SYSTEM MOVES ACROSS THE MID ATLANTIC REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATE THIS AFTN...LATEST RDR SHOWED A BROKEN LINE OF SHOWERS AND
TSTMS EXTENDING FM NEAR D.C. SW TO JUST W OF FARMVILLE...THEN
CONTINUED TO DANVILLE. ELSEWHERE...ISLTD SHOWERS WERE OVR SE VA
AND NE NC. WILL HAVE 40-60% POPS INTO TNGT...AS THE BROKEN LINE OF
SHOWERS AND TSTMS...AND POSSIBLY OTHER DEVELOPING SHOWERS/TSTMS IN
ADVANCE OF THIS LINE...MOVE EWRD THRU THE CWA. BEST (MARGINAL)
INSTABILITY WILL BE ACRS EXTRM SRN VA AND NE NC...AND THIS AREA
REMAINS IN A SLGT RISK FOR SEVERE TSTMS. PRIMARY THREATS WILL BE
DAMAGING WNDS/HAIL. OTHERWISE...ANY STRONGER STORMS COULD PRODUCE
GUSTY WINDS AND HEAVY DOWNPOURS. POPS DECREASE TO 20-40% FM WSW TO
NE LATE TNGT INTO WED MORNG...AS THE COLD FRONT PUSHES TO THE CST.
LOWS TNGT WILL BE MAINLY IN THE MID 50S TO ARND 60...UNDER A
PARTLY TO MOSTLY CLOUDY SKY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UNSETTLED WX WILL CONTINUE ACRS THE FA WED THRU FRI...DUE TO UPR
AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND OVR THE MID
ATLC REGION. WILL CARRY MAINLY 20-40% POPS...FM WED AFTN THRU WED
NGT...THEN HAVE 40-60% ACRS THE REGION THU THRU FRI...AS THE UPR
LVL LO TRACKS INTO NC THEN LIFTS NWRD THRU ERN VA/DE AND INTO NEW
JERSEY. OTHERWISE...PARTLY TO MOSTLY CLOUDY WED INTO WED
NGT...THEN GENERALLY MOSTLY CLOUDY OR CLOUDY THU THRU FRI. HIGHS
ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT WILL BE
MAINLY IN THE LWR TO MID 50S. HIGHS ON THU AND FRI WILL RANGE THRU
THE 60S TO NEAR 70. LOWS THU NGT WILL BE IN THE UPR 40S TO LWR
50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY LIFT TO THE NE FRIDAY NIGHT
INTO SATURDAY. POPS RANGE FROM ~20% SW TO 30-40% NE FRIDAY NIGHT
WITH A PARTLY TO MOSTLY CLOUDY SKY...FOLLOWED BY PARTLY SUNNY
CONDITIONS SATURDAY WITH A 20% CHC OF SHOWERS OVER THE ERN HALF OF
THE AREA. FORECAST LOWS FRIDAY NIGHT RANGE FROM THE UPPER 40S TO LOW
50S...WITH HIGHS RANGING FROM THE MID/UPPER 60S OVER THE ERN
SHORE...TO THE LOW 70S FOR INLAND VA/NE NC. A COLD FRONT APPROACHES
FROM THE N SATURDAY NIGHT AND CROSSES THE AREA SUNDAY. GFS/CMC
REMAIN SLIGHTLY FASTER THAN THE ECMWF...BUT THE OVERALL CONSENSUS IS
FOR A SUNDAY FRONTAL PASSAGE. MOISTURE APPEARS LIMITED WITH THIS
BOUNDARY...WITH ONLY A SLIGHT CHC POP WITH THE FRONTAL PASSAGE.
HIGHS SUNDAY RISE INTO THE MID/UPPER 70S AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE SETTLING OFF THE SOUTHEAST COAST. THIS SHOULD
LEAD TO GENERALLY DRY AND MILD CONDITIONS...WITH CURRENT FORECAST
HIGHS IN THE MID/UPPER 70S MONDAY AND MODERATING INTO THE UPPER 70S
TO LOW 80S TUESDAY. A LOW PRESSURE SYSTEM APPROACHES FROM THE W LATE
IN THE PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONSIDERABLE CLOUD COVER WAS OVER THE TAF SITES AT MIDDAY. A COLD
FRONT WAS SITUATED FROM JUST N OF RIC AND SBY AND CONTINUING TO THE
W/SW MOVING VERY SLOWLY SE. CONDITIONS AT THE TAF SITES WERE VARYING
BETWEEN VFR AND MVFR. RADAR SHOWED WIDELY SCT LGT SHOWERS OVER
PORTIONS OF THE AREA. HAVE SHOWERS AT VARIOUS TIMES IN THE TAFS
LATE AFTN/EARLY EVENING.
HAVE THE FRONT MOVE THROUGH RIC/SBY NEXT FEW HOURS AND REACHING PHF
AND ORF OVERNIGHT. WINDS TURN TO THE NE AND CIGS LOWER TO MVFR THEN
LATER IFR BEHIND THE FRONT. AT SBY AND ORF...HAVE LIFR CIGS AND
IFR VSBYS EARLY WEDNESDAY MORNING BASED ON CONSENSUS OF MODEL/MOS
DATA. THE FRONT IS EXPECTED TO STALL IN THE MORNING JUST NORTH OF
ECG.
WIDESPREAD IFR IS EXPECTED WEDNESDAY MORNING WITH ONLY SLOW
IMPROVEMENT. KEPT ALL THE TAF SITES IFR THROUGH 18Z EXCEPT SLIGHTLY
BETTER AT RIC. CONDITIONS MAY BE A LITTLE BETTER BY 18Z BUT A LOW
OVERCAST IS EXPECTED TO HANG IN FOR A GOOD PART OF THE DAY.
OUTLOOK...UNSETTLED CONDITIONS CONTINUE THROUGH FRIDAY AS AN UPPER
LOW SETTLES OVER THE AREA WITH PERIODS OF IFR. DRY WEATHER IS
EXPECTED OVER THE WEEKEND AS THE LOW PULLS SLOWLY OFF TO THE EAST
WITH AN IMPROVING TREND IN AVIATION CONDITIONS.
&&
.MARINE...
A RATHER DIFFUSE COLD FRONT IS GRADUALLY DROPPING INTO THE
MID-ATLANTIC REGION THIS AFTN. THE WIND REMAINS SW AOB 10KT AHEAD OF
THE FRONT...AND IS NORTHERLY AOB 10KT ON THE COOL-SIDE OF THE
BOUNDARY. THE FRONT GRADUALLY DROPS TO NEAR THE VA/NC BORDER
OVERNIGHT WITH THE WIND BECOMING ENE 10-15KT ACROSS THE NRN BAY AND
NRN OCEAN ZONES. SEAS AVERAGE 2-3FT THIS AFTN...AND BUILD TO 3-4 FT
N OF CHINCOTEAGUE LATER TONIGHT. WAVES IN THE BAY GENERALLY
AVERAGE 1-2 FT. BROAD LOW PRESSURE DEVELOPS OFF THE COAST
WEDNESDAY INTO WEDNESDAY NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES
FROM THE W. MEANWHILE...THE FRONTAL BOUNDARY DISSIPATES. ANOTHER
LOW THEN DEVELOPS IN VICINITY OF THE COAST THURSDAY INTO THURSDAY
NIGHT AS THE UPPER SYSTEM PASSES OVER THE AREA. THE WIND REMAINS
AOB 15KT THROUGH THIS PERIOD WITH THE DIRECTION AVERAGING NE THEN
N ACROSS THE NRN PORTION OF THE MARINE AREA...TO W THEN NW ACROSS
THE SRN PORTION OF THE AREA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW AOB 15KT. A COLD FRONT CROSSES
THE COAST SUNDAY. SEAS AVERAGE 2-3 FT S...TO 3-4 FT N THROUGH THE
PERIOD WITH 1-2 FT WAVES IN THE BAY...TO 2-3 FT AT THE MOUTH OF
THE BAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
Hazardous weather outlook, May 3, 1:48 AM EST, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 AM EDT TUE MAY 3 2016
MDZ021>025-NCZ016-017-102-VAZ048-060>062-064-067>069-075>078-080>086-
089-090-095-097>100-509>525-040700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
248 AM EDT TUE MAY 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>015-030>032-VAZ065-066-079-087-088-092-093-096-040700-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS-
MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-
248 AM EDT TUE MAY 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 5:13 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM WALL CLOUD MONTAGUE 37.77N 76.74W
05/03/2016 ESSEX VA PUBLIC
HWY 17 NEAR THE ESSEX AND MIDDLESEX COUNTY LINES
&&
EVENT NUMBER AKQ1600591
JEFLocal storm report, May 3, 5:28 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL BUTYLO 37.77N 76.69W
05/03/2016 E1.00 INCH ESSEX VA 911 CALL CENTER
&&
EVENT NUMBER AKQ1600592
JEFLocal storm report, May 3, 6:10 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD CENTER CROSS 37.81N 76.78W
05/03/2016 ESSEX VA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AND 60 MPH WINDS.
&&
EVENT NUMBER AKQ1600593
MINNICKSpecial weather statement, May 3, 6:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT TUE MAY 3 2016
VAZ084>086-032345-
MATHEWS-MIDDLESEX-GLOUCESTER-
713 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...
NORTHEASTERN GLOUCESTER AND MATHEWS COUNTIES...
AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLAKES...OR NEAR
MATHEWS...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MATHEWS...GWYNN AND MOBJACK AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...PORT HAYWOOD...
DIGGS...HARDYVILLE...DUTTON...COBBS CREEK...MOON...STAMPERS...PEARY AND
WILTON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3728 7607 3730 7608 3735 7606 3738 7619
3732 7622 3743 7650 3759 7644 3756 7624
3755 7625 3739 7619 3736 7609 3736 7606
3752 7601 3752 7599
TIME...MOT...LOC 2312Z 284DEG 24KT 3747 7640
MINNICKSpecial weather statement, May 3, 6:32 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EDT TUE MAY 3 2016
MDZ023-VAZ099-100-040015-
SOMERSET-ACCOMACK-NORTHAMPTON-
732 PM EDT TUE MAY 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SOMERSET...NORTHERN NORTHAMPTON AND ACCOMACK COUNTIES...
AT 731 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR TANGIER TO 12 MILES NORTHWEST OF
EXMORE TO 8 MILES EAST OF GWYNN. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
TANGIER AROUND 740 PM EDT.
ONANCOCK AROUND 755 PM EDT.
ONLEY...NASSAWADOX AND LAWSONIA AROUND 800 PM EDT.
EXMORE AND WILLIS WHARF AROUND 805 PM EDT.
PARKSLEY AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SAXIS...SHELLTOWN...
SANFORD...HARBORTON...MAPPSVILLE...TEMPERANCEVILLE...BLOXOM...SMITH BEACH...
LOCUSTVILLE AND MACHIPONGO.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3778 7547 3760 7555 3755 7554 3737 7567
3738 7605 3758 7599 3774 7588 3775 7599
3780 7605 3788 7608 3790 7604 3792 7603
3790 7603 3790 7591 3792 7589 3795 7589
3800 7553 3781 7543
TIME...MOT...LOC 2331Z 264DEG 29KT 3783 7609 3765 7601 3749 7614
MINNICKSpecial weather statement, May 3, 6:46 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT TUE MAY 3 2016
VAZ092-093-040030-
ISLE OF WIGHT-SOUTHAMPTON-
746 PM EDT TUE MAY 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...AND
SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE
NORTHERN CITY OF SUFFOLK...
AT 745 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR IVOR TO 8 MILES EAST OF GREEN PLAIN.
MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
IVOR AROUND 755 PM EDT.
ZUNI AROUND 805 PM EDT.
WINDSOR AND COURTLAND AROUND 815 PM EDT.
ISLE OF WIGHT AROUND 820 PM EDT.
SEDLEY AROUND 825 PM EDT.
FRANKLIN...HUNTERDALE AND CARRSVILLE AROUND 830 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WALTERS...
DREWRYVILLE...BERLIN...LONGVIEW...INDIKA...LEES MILL...COLLOSSE...BENNS
CHURCH...DORY AND SEBRELL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7739 3693 7697 3695 7650 3692 7648
3691 7652 3692 7653 3665 7690 3663 7689
3661 7693
TIME...MOT...LOC 2345Z 271DEG 22KT 3689 7696 3671 7730
ZIMMERMANThunderstorm Wind, Northampton
- When
- May 3, 6:55 PM EST
- Where
- Northampton County, 1.11 mi W of Gumberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.470, -77.500
Trees were downed off of Highway 186 near Gumberry.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 3, 2016$284,000 · 2 in hail · 26 events
- Hail and Damaging Winds in North Carolina, May 3, 20161 injured · $35,000 · 2 in hail · 17 events
- Damaging Winds in Georgia, May 3, 2016$76,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, May 3, 2016$23,000 · 2.5 in hail · 17 events
- Hail and Damaging Wind in Florida, May 3, 2016$35,000 · 1.25 in hail · 4 events
- Lightning Strike in Wisconsin, May 3, 2016$30,000 · 1 event
- Damaging Winds in Virginia, May 3, 201652 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, May 3, 2016$5,000 · 1 in hail · 15 events
- Hail and Damaging Winds in North Carolina, May 3, 20161 in hail · 11 events
- Hail and Damaging Winds in Virginia, May 3, 2016$5,000 · 1 in hail · 10 events
- Damaging Winds in South Carolina, May 3, 201650 kt wind · 9 events
- Hail and Damaging Winds in Virginia, May 3, 2016$10,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637387.